MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS QUICKCAT EXTRACTION CATHETER; CATHETER, EMBOLECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS QUICKCAT EXTRACTION CATHETER; CATHETER, EMBOLECTOMY
Model Number 60090-01
Medical Device Problem Code Incomplete or Missing Packaging (2312)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information unavailable, although multiple requests have been made initial reported information unavailable, although multiple requests have been made the manufacturer has no information that this device will be returned.However, due to the limited amount of information obtained by the manufacturer, additional information is still being sought and the investigation into this complaint continues.
 
Event or Problem Description
The manufacturer received a complaint from (b)(6) that during use in a procedure (patient details and details surrounding the procedure have not been obtained, but multiple requests have been made), a spectranetics quickcat extraction kit was noted to not contain, within the packaged device, the necessary "stop or start" for the syringe stem to maintain negative pressure of the aspirator.When again asked what portion of the device was missing, the philips representative stated that the syringe was missing.Due to limited detail, it is unknown how the patient was treated; however, the information did state there was no patient injury.This report is being submitted due to the potential for serious injury with recurrence.
 
Additional Manufacturer Narrative
Section a): no patient information available.Additional procedure detail provided.The procedure was reported to treat a plaque lesion in the mid circumflex vessel.It was reported that the aspiration syringe did not have the necessary ''stop device'' for the syringe stem to maintain the negative pressure of the aspirator.It was reported this was not a product failure; the product was reported incomplete inside the sterile packaging.The procedure was reportedly completed with another device.H3): the manufacturer was informed on (b)(6) 2021 that the quickcat device had been discarded and is not available for evaluation.H6): method, results and conclusions codes now populated, capturing the device was discarded and not available for evaluation.Conclusions code 4315, "cause not established", was used.Checks (to ensure that all device components are present) are performed in two different process steps during the manufacturing process and the device passed all qc checks prior to release for distribution.It cannot be determined when or how the reported device component went missing.Section e): physician name provided.

Brand Name
SPECTRANETICS QUICKCAT EXTRACTION CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11289838
Report Number1721279-2021-00019
Device Sequence Number3283206
Product Code DXE
UDI-Device Identifier00813132020989
UDI-Public(01)00813132020989(17)230601(10)FQT20E29A
Combination Product (Y/N)Y
Initial Reporter CountryCI
PMA/510(K) Number
K073519
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model Number60090-01
Device Catalogue Number60090-01
Device Lot NumberFQT20E29A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO CONCOMITANT DEVICES REPORTED
Outcome Attributed to Adverse Event Other;